Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 7, 2016, 7:37 AM EDT for Duplin County, Onslow County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2016, 7:37 AM EDT (11:37 UTC)
- Expired
- Apr 7, 2016, 8:15 AM EDT
- In force
- 38 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Duplin County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 92 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WUUS52 KMHX 071137
SVRMHX
NCC061-133-071215-
/O.NEW.KMHX.SV.W.0009.160407T1137Z-160407T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
737 AM EDT THU APR 7 2016
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA...
WESTERN ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 815 AM EDT
* AT 736 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR PENDERLEA...OR 9 MILES SOUTHWEST OF WALLACE...AND
MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...WALLACE...NEW RIVER STATION...ROSE HILL...RICHLANDS...
BEULAVILLE...HARRELLS...RICHLANDS SOUTH...ALBERT J ELLIS AIRPORT...
SNEADS FERRY...MAGNOLIA...GREENEVERS AND TEACHEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3478 7819 3488 7810 3497 7792 3500 7772
3497 7768 3498 7764 3498 7756 3458 7735
3451 7752 3450 7758 3472 7768 3472 7794
3471 7798 3473 7802 3472 7811 3471 7813
3474 7820 3475 7820
TIME...MOT...LOC 1136Z 240DEG 46KT 3467 7814
$$
TL1 follow-up statement
106
WWUS52 KMHX 071158
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
758 AM EDT THU APR 7 2016
NCC061-133-071215-
/O.CON.KMHX.SV.W.0009.000000T0000Z-160407T1215Z/
DUPLIN NC-ONSLOW NC-
758 AM EDT THU APR 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EDT
FOR SOUTHEASTERN DUPLIN AND NORTHWESTERN ONSLOW COUNTIES...
AT 757 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF BEULAVILLE...OR 9 MILES NORTHEAST OF
WALLACE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE... JACKSONVILLE...NEW RIVER
STATION...RICHLANDS...BEULAVILLE...ALBERT J ELLIS AIRPORT AND
GREENEVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3497 7792 3500 7772 3497 7768 3498 7764
3498 7756 3469 7741 3467 7766 3472 7768
3472 7789 3493 7799
TIME...MOT...LOC 1157Z 240DEG 46KT 3481 7785
$$
TLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:33 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 7, 6:33 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
633 AM EDT THU APR 7 2016
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TODAY. ADDITIONAL COLD FRONTS
WILL CROSS THE REGION TONIGHT INTO SATURDAY FOLLOWED BY COLD HIGH
PRESSURE SUNDAY. THE HIGH WILL MOVE OFFSHORE EARLY NEXT WEEK. THE
NEXT COLD FRONT WILL IMPACT THE AREA TUESDAY INTO WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 630 AM THU...WINDY DAY ON TAP WITH DECENT CVRG OF SHRA AND
A FEW STORMS THRU THE MORN. RDR SHOWS GOOD CVRG OF SHRA AND SCT
TSRA DEVELOPING AND MOVING INTO THE AREA. ACTIVITY HAS INCREASED
OVER THE WATER TO THE S AND THIS WILL SPREAD NE ALONG THE CST.
MAIN BAND EXTENDS FROM CNTRL NC INTO ERN SC AND IS MOVING QUICKLY
NE. GOOD LOW LVL WINDS/SHEAR IN PLACE SO WILL HAVE THREAT FOR SOME
STRONGER TO MARGINALLY SVR WIND GUSTS FROM CONVECTION. BACK EDGE
OF RAIN IS MOVING QUICKLY E AND ENDED THE PRECIP FROM W TO E A BIT
FASTER LATER THIS MORN WITH MOST AREAS DRY BY EARLY AFTN. STRONG
LOW LVL JET THRU THE MORNING WILL LEAD TO GUSTY S WINDS MAINLY CST
THEN WITH GOOD MIXING THRU THE AFTN WILL SEE GUSTY WSW WINDS ALL
AREAS. WIND ADVRY CONTS FOR CARTERET COUNTY AND THE OBX TODAY AS
LOOKS LIKE SUSTAINED WINDS 25 TO 35 MPH POSS WITH SOME GUSTS AOA
45 MPH EVEN OUTSIDE OF CONVECTION. WITH SOME SUN THIS AFTN SHLD
SEE HIGHS 70 TO 75 MOST SPOTS...LITTLE COOLER BEACHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 240 AM THU...SECONDARY TROF/FRONT WILL SWING THRU
OVERNIGHT. MOISTURE IS VERY LIMITED BUT CANT RULE OUT ISOLD SHRA
OR SPRINKLE SO ADDED VERY LOW POP MOST AREAS. WINDS WILL GRAD
DIMINISH ALONG THE CST OVERNIGHT AND BECOME MORE WRLY. LOWS WILL
DROP INTO THE MID TO UPR 40S INLAND WITH LOW/MID 50S BEACHES.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 330 AM THU...AN ACTIVE PATTERN FOR THE LONG TERM AS A
SERIES OF SYSTEMS CROSS THE AREA WITH A ROLLER COASTER OF
TEMPERATURES EXPECTED THROUGH THE PERIOD. RECORD COLD TEMPS
POSSIBLE AGAIN THIS COMING WEEKEND AS ARCTIC HIGH PRESSURE
OOZES INTO THE REGION.
FRIDAY: STILL RATHER MILD THROUGH FRIDAY AS BROAD SHORT WAVE
TROUGH DEEPENS THROUGH THE GREAT LAKES. RESULTANT FLOW OVER THE E
CONUS WILL BACK WSW AND THIS SHOULD BRING MILD TEMPS AND MAINLY
DRY WEATHER DUE TO LOW AMPLITUDE RIDGING OVER THE REGION. HIGHS
WILL BE IN THE 60S.
THIS WEEKEND: MOTHERLOAD OF ARCTIC AIR SINKS SOUTH AND EAST THIS
WEEKEND AS 07/00Z GLOBAL MODEL SUITE IN GENERALLY GOOD AGREEMENT
WRT SYNOPTIC FEATURES. GFS CONTINUES JUST A BIT DEEPER (COLDER)
WITH AIRMASS SO CONTINUED WITH CMC/ECMWF SOLN IN FORECASTING
TEMPS. SLOWLY FALLING THICKNESSES THROUGH THE DAY SAT AS CAA RAMPS
UP. IT WILL GET QUITE WINDY AS KEEP LAYER MIXING ALLOWS FOR
EFFICIENT MOMENTUM TRANSFER PER VERY STEEP LOW LEVEL LAPSE RATES.
WINDS GUST UPWARDS OF 35-45 MPH...HIGHEST ALONG THE COAST AND NEAR
THE SOUNDS. NOT EXPECTING SHOWERS THOUGH HELD ONTO A SLGHT CHANCE
FOR NE ZONES AS THIS AREA NEAREST THE VORT MAX THAT WILL SWING
THROUGH THE MID ATLANTIC. OTHERWISE SCT/BKN STRATO CU WILL DEVELOP
WITH NEAR STEADY OR SLOWLY FALLING TEMPS THROUGH THE AFTERNOON.
HIGHS WILL GENERALLY BE IN THE MID 50S. HEART OF THE ARCTIC
AIRMASS WILL SLIDE NORTH OF E NC THOUGH STILL LOOKS COLD ENOUGH
FOR FREEZING TEMPS SUNDAY MORNING. FCSTING LOWS IN THE MID/UPR 20S
INLAND TO LOW/MID 30S COAST. OBX AND BEACHES SHOULD REMAIN ABOVE
FREEZING AS WINDS WILL STAY ELEVATED. ARCTIC HIGH TRAVERSES
THROUGH E NC ON SUNDAY. THICKNESSES/MOS GUIDE IN GOOD AGREEMENT
WITH HIGHS IN THE UPPER 40S NORTHEAST TO MID/UPR 50S SW. HIGH WILL
BE OFFSHORE SUNDAY NIGHT THOUGH CALM/LIGHT WINDS WILL PRODUCE
ANOTHER CHILLY NIGHT. ATTM TEMPS LOOK TO MODIFY ABOVE FREEZING FOR
LOWS...GENERALLY IN THE UPPER 30S TO NEAR 40.
MONDAY: LARGE DIURNAL SWING IN TEMPS ON MONDAY AS HTS/THICKNESSES
SOAR AND SSW FLOW ENSUES WITH TEMPS RISING WELL INTO THE 70S (NEAR
70 BEACHES). MONDAY NIGHT WILL BE MILD AS SOUTHERLY FLOW
CONTINUES AND DEWPOINTS RAMP UP. LOWS WILL BE IN THE 50S.
TUESDAY: FAIRLY GOOD AGREEMENT AMONGST GLOBAL MODEL SUITE ON
TUESDAY WITH NEXT SYSTEM FCST TO APPROACH THE AREA. NRN STREAM
SHORT WAVE WILL PASS NORTH OF THE AREA WITH RESULTANT TRAILING
COLD FRONT APPROACHING THE REGION. HAVE INC POPS TO HIGH CHANCE
TUESDAY...WITH CMC/ECMWF A BIT FASTER THAN GFS.
WEDNESDAY: LOOKS TO CLEAR OUT WITH FRONT PUSHING OFFSHORE AND A
BIT COOLER/DRIER AIRMASS MOVING IN WITH HIGHS INTO THE 60S.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 630 AM THU...EXPECT A MIX OF MVFR AND VFR THRU LATE MORN AS
SHRA AND SCT TSRA CROSS WITH SOME LOWER CIGS/VSBYS. BY LATE MORN/EARLY
AFTN SHLD SEE CLOUDS LIFT AND SCT OUT AS DRIER AIR WORKS IN WITH
VFR EXPECTED. GUSTY SSW WINDS AHEAD FRONT WILL BECOME WSW IN ITS
WAKE FROM MID DAY ON...GUSTS 20 TO 30 KTS LOOK LIKELY...ESPCLY
LATE MORN THRU LATE AFTN. SECONDARY FRONT/TRF CROSSES TONIGHT
HOWEVER MOISTURE IS LIMITED WITH POSS AN ISOLD SPRINKLE AND CIGS
REMAINING IN VFR RANGE.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THU...VFR AND DRY THROUGH THE PERIOD. WINDS WILL BE
FROM THE WEST FRIDAY 10-15 KNOTS. VERY WINDY ON SATURDAY FROM THE
WEST NORTHWEST 20-25 KNOTS WITH GUSTS AROUND 30 KNOTS AS A DRY
COLD FRONT PASSES THROUGH. SURFACE/UPPER RIDGE WILL BE ACROSS THE
REGION ON SUNDAY WITH LIGHT WINDS. ON MONDAY THE HIGH WILL BE OFF
THE COAST WITH RESULTING WINDS FROM THE SOUTHWEST AT 15-20 KNOTS
WITH CONTINUED MO SUNNY SKIES.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 630 AM THU...WINDS CONT TO INCREASE ALONG THE CST AND WL
MAKE NO CHANGES TO FCST.
PREV DISC...STRONG WINDS WITH DANGEROUS BOATING CONDITIONS TODAY.
A COLD FRONT WILL APPROACH THIS MORNING AND PASS OFFSHORE THIS
AFTN. SSW WINDS WILL STEADILY INCREASE THIS MORNING AHEAD OF THE
FRONT THEN SHIFT TO THE WSW IN ITS WAKE THIS AFTN AND REMAIN
GUSTY. CONT GALE WARNING FOR PAMLICO SOUND AND CSTL WTRS S OF
OREGON INLET WITH SMALL CRAFT ADVISORIES FOR REST OF WATERS
INCLUDING INLAND RIVERS. THE STRONG WINDS WILL LEAD TO SEAS
REACHING 10 TO 15 FEET OUTER CNTRL WTRS TODAY. THE STRONG WINDS
SHIFT SLOWLY E THIS EVENING WITH WINDS DIMINISHING SOUNDS AND
RIVERS BUT REMAINING GUSTY CSTL WTRS ESPCLY S OF OREGON INLET.
LATE TONIGHT W WINDS WILL DIMINISH TO 20 KTS OR LESS. SEAS WILL
SLOWLY SUBSIDE OVERNIGHT TO 4 TO 7 FT HIGHEST OUTER CNTRL/SRN
WTRS.
LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 330 AM THU...GENERALLY POOR BOATING CONDITIONS THROUGH THE
EXTENDED PERIOD. FRIDAY WILL BE AN EXCEPTION...WITH WEST WINDS
15-20 KT AND SEAS 3-5 FEET. SOME 4-6 FOOT SEAS CAN BE EXPECTED TO
LINGER THROUGH FIRST HALF OF THE DAY ACROSS THE CENTRAL/SRN
WATERS. WINDS/SEAS DIMINISH A BIT MORE FRIDAY NIGHT THOUGH WILL
INCREASE DRAMATICALLY ON SATURDAY AS A STRONG ARCTIC COLD FRONT
MOVES THROUGH THE WATERS. WINDS WILL BE WEST AND INCREASE TO GALE
FORCE FOR THE WATERS AND THE SOUNDS...POSSIBLY THE RIVERS AS WELL.
MAY BE SOME COASTAL FLOOD ISSUES FOR THE SOUND SIDE OUTER BANKS
AND LOW WATER ISSUES FOR THE PAMLICO/NEUSE RIVERS AS NEARLY 12
HOURS OF GALE WINDS EXPECTED. WINDS WILL DIMINISH SATURDAY NIGHT
AS HIGH PRES APPROACHES. THE HIGH WILL MOVE THROUGH SUNDAY NIGHT
WITH LIGHT WINDS OVER THE WATERS. BY MONDAY SW WINDS DEVELOP IN
THE 10-20 KT RANGE AHEAD OF NEXT FRONT.
&&
.TIDES/COASTAL FLOODING...
AS OF 240 AM THU...THE STRONG SW WINDS WILL INCREASE WATER LVLS
OVER NRN PORTION OF PAMLICO SOUND TODAY INTO THIS EVENING. MOST OF
THE WATER LVL DATA SHOWS INCREASES OF MAINLY 2 FT OR LESS SO WILL
HOLD OFF ON CSTL FLOOD ADVRY FOR SOUNDSIDE OF OBX. WAVES IN SURF
ZONE S OF HAT COULD ALSO GET CLOSE TO HIGH SURF CRITERIA TODAY SO
WILL MONITOR THAT AS WELL TODAY.
SATURDAY: WESTERLY GALES ARE EXPECTED TO DEVELOP AND THIS WILL
PRODUCE LOW WATER CONCERNS FOR THE PAMLICO AND NEUSE RIVERS...AND
COASTAL FLOODING CONCERNS FOR THE SOUND SIDE OF THE OUTER BANKS
AS GALE FORCE WINDS EXPECTED TO LAST NEARLY 12 HOURS. THE WINDS
WILL DIMINISH BY LATE SATURDAY EVENING.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ095-103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ136-
137.
GALE WARNING FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR AMZ135.
SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR AMZ130-
131.
GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR AMZ152-154.
GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ156-158.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR AMZ150.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...TL
AVIATION...RF/TL
MARINE...RF/TL
TIDES/COASTAL FLOODING...MHXHazardous weather outlook, Apr 7, 2:44 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 244 AM EDT THU APR 7 2016 NCZ029-044>047-079>081-090>094-098-080645- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 244 AM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL CROSS THIS MORNING. AN ISOLATED STRONG TO DAMAGING WIND GUST WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ANOTHER COLD AIRMASS WILL SPREAD INTO THE REGION THIS WEEKEND. THERE WILL BE A THREAT FOR A FROST OR FREEZE SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-080645- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 244 AM EDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A BAND OF SHOWERS AND WIDELY SCATTERED THUNDERSTORMS WILL CROSS THIS MORNING MOVING OFFSHORE THIS AFTERNOON. AN ISOLATED STRONG TO DAMAGING WIND GUST WILL BE POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 6:35 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
635 AM EDT THU APR 7 2016
NCZ095-071100-
CARTERET-
635 AM EDT THU APR 7 2016
...A STRONG THUNDERSTORM WILL AFFECT CARTERET COUNTY...
AT 634 AM EDT...A STRONG THUNDERSTORM WAS OVER PINE KNOLL
SHORES...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD CITY...NEWPORT...PINE KNOLL SHORES...MICHAEL J SMITH AIRPORT...
FORT MACON STATE PARK...OCEANA PIER...RACHEL CARSON ESTUARINE RESERVE
AND INDIAN BEACH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3462 7683 3467 7695 3485 7685 3487 7669
3494 7666 3494 7667 3492 7675 3487 7676
3494 7681 3501 7671 3504 7672 3508 7666
3506 7663 3510 7664 3507 7663 3509 7661
3498 7638 3461 7669
TIME...MOT...LOC 1034Z 208DEG 40KT 3470 7681
TLThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:38 AM EDT | Wind Advisory | MHX | 13 hr | |
| Apr 7, 6:35 AM EDT | Special Weather Statement | MHX | Carteret | 25 min |
| Apr 7, 8:18 AM EDT | Special Weather Statement | MHX | Craven, Jones, Onslow, Pamlico | 57 min |
| Apr 7, 9:09 AM EDT | Areal Flood Advisory | MHX | Carteret | 2 hr |
| Apr 7, 12:08 PM EDT | Special Marine Warning | MHX | 52 min | |
| Apr 7, 6:42 PM EDT | Small Craft Advisory | MHX | 11 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.